Secondary bifurcations and localisation in a three-dimensional buckling model

Coman, C.D. (2004) Secondary bifurcations and localisation in a three-dimensional buckling model. Zeitschrift für Angewandte Mathematik und Physik, 55(6), pp. 1050-1064. (doi:10.1007/s00033-004-3099-7)

Full text not currently available from Enlighten.

Abstract

This paper revisits the effect of secondary bifurcations on the post-buckling response of a simple 3D system of elastically restrained beams, first discussed by Luongo in [19]. Our main objective is to show how to construct a uniform asymptotic expression for the localised buckling patterns experienced by this model. The governing equation is formulated as a fourth-order eigenvalue problem with non-constant coefficients and then a complex WKB technique is employed to yield the localised instability patterns. Numerical simulations supporting the analytical findings are included as well.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Coman, Dr Ciprian
Authors: Coman, C.D.
Subjects:Q Science > QA Mathematics
Q Science > QC Physics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Zeitschrift für Angewandte Mathematik und Physik
ISSN:0044-2275

University Staff: Request a correction | Enlighten Editors: Update this record